Alert archive / Texas / Wind Chill Advisories in 2018

Wind Chill Advisory 4, NWS Brownsville, TX

November 13, 2018Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind chill advisory at Nov 13, 2018, 3:58 AM CST for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Nov 14, 2018, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2018, 3:58 AM CST (09:58 UTC)
In effect from
Nov 14, 2018, 12:00 AM CST
Expired
Nov 14, 2018, 9:00 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2018-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2018-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS44 KBRO 130958
WSWBRO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Brownsville TX
358 AM CST Tue Nov 13 2018

...Low Wind Chill Values Expected Tonight...

.The combination of freezing or near freezing temperatures with
persistent northerly winds will produce dangerously low wind
chills across portions of the mid and lower Rio Grande Valley
tonight into Wednesday morning. 

TXZ253>255-353-132000-
/O.NEW.KBRO.WC.Y.0004.181114T0600Z-181114T1500Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
358 AM CST Tue Nov 13 2018

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

* WHAT...Wind chill values of 20 to 30 degrees above zero are 
  expected. 

* WHERE...Hidalgo, Inland Willacy, and Inland Cameron counties.

* WHEN...Midnight to 9 AM Wednesday.

* ADDITIONAL DETAILS...Any residents of the lower and mid Rio
  Grande Valley out late tonight into Wednesday morning should
  dress warmly. Several layers of clothing will insulate you
  better than a single coat or jacket. Elderly or infirm residents
  should remain indoors until it warms up. Prolonged exposure to
  these low wind chill values can lead to hypothermia or frostbite.
  Exposed pets, plants, and pipes should also be looked after and
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can 
occur if precautions are not taken. Make sure you wear a hat and 
gloves.

&&

$$

Hallman
3 follow-up statements
576 
WWUS44 KBRO 132023
WSWBRO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Brownsville TX
223 PM CST Tue Nov 13 2018

...Low Wind Chill Values Expected Tonight...

.The combination of freezing or near freezing temperatures with
persistent northerly winds will produce dangerously low wind
chills across portions of the mid and lower Rio Grande Valley
tonight into Wednesday morning.

TXZ253>255-353-140500-
/O.CON.KBRO.WC.Y.0004.181114T0600Z-181114T1500Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
223 PM CST Tue Nov 13 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 35 above zero to 20 
  above zero.

* WHERE...Southern Hidalgo, Inland Willacy, Inland Cameron and 
  Northern Hidalgo County.

* WHEN...Midnight to 9 AM Wednesday.

* ADDITIONAL DETAILS...Any residents of the lower and mid Rio
  Grande Valley out late tonight into Wednesday morning should
  dress warmly. Several layers of clothing will insulate you
  better than a single coat or jacket. Elderly or infirm residents
  should remain indoors until it warms up. Prolonged exposure to
  these low wind chill values can lead to hypothermia or frostbite.
  Exposed pets, plants, and pipes should also be looked after and
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
503 
WWUS44 KBRO 140408 AAA
WSWBRO

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
1008 PM CST Tue Nov 13 2018

...Low Wind Chill Values Expected Tonight...

.The combination of freezing or near freezing temperatures with
persistent northerly winds will produce dangerously low wind
chills across portions of the mid and lower Rio Grande Valley
tonight into Wednesday morning.

TXZ253>255-353-141200-
/O.CON.KBRO.WC.Y.0004.181114T0600Z-181114T1500Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
1008 PM CST Tue Nov 13 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 35 above zero to 20 
  above zero.

* WHERE...Southern Hidalgo, Inland Willacy, Inland Cameron and 
  Northern Hidalgo County.

* WHEN...Midnight to 9 AM Wednesday.

* ADDITIONAL DETAILS...Any residents of the lower and mid Rio
  Grande Valley out late tonight into Wednesday morning should
  dress warmly. Several layers of clothing will insulate you
  better than a single coat or jacket. Elderly or infirm residents
  should remain indoors until it warms up. Prolonged exposure to
  these low wind chill values can lead to hypothermia or frostbite.
  Exposed pets, plants, and pipes should also be looked after and
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

TOMASELLI
794 
WWUS44 KBRO 141030
WSWBRO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Brownsville TX
430 AM CST Wed Nov 14 2018

...Low Wind Chill Values Expected This Morning...

.The combination of freezing or near freezing temperatures with
persistent northerly winds will produce dangerously low wind 
chills across portions of the mid and lower Rio Grande Valley 
this morning. Temperatures will begin to rise mid morning and the
Wind Chill Advisory will be allowed to expire as expected. 

TXZ253>255-353-141500-
/O.CON.KBRO.WC.Y.0004.000000T0000Z-181114T1500Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel
430 AM CST Wed Nov 14 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 25 to 30 degrees above zero.

* WHERE...Hidalgo, Inland Willacy, and Inland Cameron counties.

* WHEN...Now to 9 AM this morning.

* ADDITIONAL DETAILS...Dress in layers this morning on the way to
  school or work with a jacket or coat, hats, and mittens or
  insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

Hallman

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Nov 13, 3:40 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 13, 3:40 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
340 AM CST Tue Nov 13 2018

.SHORT TERM (Now through Wednesday): Strong northerly winds
continue this morning into this afternoon before conditions begin
to slowly improve from west to east. Western extent of Wind
Advisory may only briefly reach criteria late this morning into
early afternoon, while the lower Texas coast continues to
experience gusts near 40 mph or higher.

As the wind threat begins to diminish and additional cold air
works into the region, our attention shifts to temperatures and
the winter weather hazards. Have upgraded the Freeze Watch to a
Freeze Warning with growing confidence in most locations dipping
to and below freezing overnight into Wednesday morning. Areas
along the border in the mid and lower Rio Grande Valley may only
flirt with 32 degrees. Have kept freeze headlines out of Cameron
County for this package, however, northern and western portions of
the county may dip to or just below freezing at times.

Wind chill values fall into the low and mid 20s across portions
of the mid and lower Rio Grande Valley overnight into Wednesday
morning. Have issued a Wind Chill Advisory for Inland Cameron,
Inland Willacy, and Hidalgo counties late tonight into Wednesday
morning. The advisory may need to be extended along the coast into
Inland Kenedy county and portions of the northern ranchlands.
Exposure to these conditions, regardless of headlines, will be
dangerous. Messaging toward looking after and protecting people,
pets, plants, and pipes should continue.

At this time, do not expect any of the light precipitation along
the coast and into the mid valley to continue beyond this
afternoon, despite numerous requests and pleading from our local
winter weather fans.

LONG TERM (Wednesday night through Monday): High pressure over
head will settle in and moderate. Models bumped up overnight low
temps a skosh Wednesday night/Thursday morning, so no freeze watch
at the moment. Low temps will be just above freezing, though
can't rule out isolated sub freezing marks. With relatively light
winds, wind chill should not be near any critical values. Thursday
will be mostly sunny with high temperatures rebounding into the
60s. The warming trend and dry weather will continue into the
early part of the weekend...Saturday. Southeast return flow will
bring a few showers back over the area from the south Saturday
night, while a cold front pushes south into central Texas. Chance
of rain will continue Sunday into Sunday night as moisture pools
ahead of the front. Temps will continue to be cool, with 50s and
60s Saturday and Sunday nights, with 70s on Sunday. Winds will
back Sunday into Sunday night to northeast, but a coastal trough
will set up on Monday, helping to keep rain over the area. Temps
will cool a few degrees Sunday night through Tuesday, but impacts
from the Sunday front should be modest.

&&

.MARINE:
Now through Wednesday: Gale force winds and hazardous seas
continue through this afternoon across all coastal waters and into
this evening offshore. Winds begin to diminish this evening
through Wednesday. Small Craft Advisories are expected to follow
the Gale Warning by this evening across all Gulf waters, with bay
conditions improving late Wednesday.

Wednesday night through Saturday night: High pressure will spread
over the area early on, with steadily improving conditions. Moderate
north winds and seas Wednesday night will settle down to light/low
by Friday, becoming light/low to moderate southeast going into the
weekend as overhead high pressure shifts east.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  49  37  55  38 /  40  10  10   0
BROWNSVILLE          51  33  59  36 /  40  10  10   0
HARLINGEN            50  30  58  33 /  30  10  10   0
MCALLEN              52  33  60  35 /  20  10  10   0
RIO GRANDE CITY      52  31  59  34 /  10   0   0   0
SOUTH PADRE ISLAND   51  42  58  45 /  50  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening for TXZ251-254>257-351.

     Freeze Warning from midnight tonight to 9 AM CST Wednesday for
     TXZ248>254-353.

     Wind Chill Advisory from midnight tonight to 9 AM CST Wednesday
     for TXZ253>255-353.

GM...Gale Warning until 6 PM CST this evening for GMZ130-132-135-150-
     155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

56/54
Hazardous weather outlook, Nov 12, 4:41 PM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
441 PM CST Mon Nov 12 2018

TXZ248>257-351-353-132300-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
441 PM CST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Wind Advisory is in effect for all of Cameron, Willacy, and
Kenedy Counties until 6 PM CST Tuesday.

There is a high risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Freeze Watch is in effect for all of Deep South Texas and the
Rio Grande Valley except all of Cameron County and the coastal
portions of Willacy and Kenedy Counties from midnight Tuesday
until 9 AM CST Wednesday.

An elevated risk of rip currents is likely at the local beaches
Tuesday through Thursday and again on Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-132300-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
441 PM CST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Gale Warning is in effect for the Laguna Madre and Gulf of
Mexico waters from 0 to 60 nautical miles offshore until 6 PM CST
Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Small Craft Advisory is likely to be needed for portions or all
of the Lower Texas coastal waters Tuesday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:43 AM CSTFreeze WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more29 hr
Nov 13, 9:14 AM CSTSmall Craft Advisory for WindsBRO13 hr
Nov 13, 4:16 PM CSTSmall Craft AdvisoryBRO24 hr

Nearby

Wind Chill Advisories in Texas, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.